Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes excessive salivation, impaired speech and disorientation after stopping psychiatric medications?

I have a little brother who is having these symptoms and I m not sure what could be causing them. He has gait problems, excessive saliva, speech impairment, disorientation, constant shakiness/unsteadyiness, poor appetite, poor vision/ double vision/ hallucinations. He does have a hx of tbi and he just recently stopped taking all of his medications for his adhd, mood disorders, and anger. What could he be possibly reacting to or what could cause all of these symptoms at once
Fri, 22 Jun 2018
Report Abuse
Psychiatrist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

You haven't mentioned the medicines he was taking. He was taking medicines for mood disorder, ADHD, anger and abrupt stoppage of these medicines after regular intake could result in precipitation of withdrawal symptoms. This could be the reason of his symptoms like gait problems, excessive salivation, speech problems, disorientation etc. Please talk with a psychiatrist for help.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Producing more that usual saliva my daughter has Crohn;s disease and have had a really rough time. Her disease is not in remission at this time. The disease is very hard on her each day but the past four days her mouth is salivating more than usual and we have no idea what is causing it or how to make it stop. she is on the same list of medications and have been since she was officially diagnosed in December 2016 (nothing new added). My question is: What causes heavy saliva production and how can I prevent this? Is it dangerous? Thank you for your input.

doctor1 MD

My Father is 86 years old and has had trouble with spitting up/regurgitation during or following eating. Sometimes it seems related to eating and talking just after swallowing and sometimes it seems related to the type of food (lettuce, fiberous, rice, etc.) Several years ago he had an arthroscopic procedure done on his esophagus (not sure of the name of the procedure) but he didn t think it really worked. What can you tell me about his condition and recommendations for medical treatment. He is resisting the notion of seeing a Dr about this.

doctor1 MD

My mother is 85 and recently had pneumonia since coming home she appears disoriented and continuously spits. She also seems confused more often than normal and appears distant. What could this be related to. What could be the reason for these changes. She also has not appetite.